Forum

methylprednisolone steroid

Has anyone had experience of this steroid.

I’m into my second day but but can already feel some side effects, nothing major but they are there.

I’ve noticed headaches, and problems sleeping, also a bit of a low sort of feeling, like a bit under the weather.

Not noticed any benefits on the MS side of things, but its obviously early days plus I think my relapse was too far back for the steroids to have any great effect anyway.

I was given these instead of my usual " standard "prednisolone for my last relapse… personally I had no nasty side effects but my son commented that I was hyper.

Since we all react differently to drugs I am afraid it is often a case of try it and see.

Wish I could be more helpful, good luck for a speedy recovery .

I’ve had them, and I too was described as ‘hyper’ while taking them… a sleepless mess! Shan’t bother with them again, I will just ride out the relapse…

I spoke to councillor at work that my company brought in for a chat and who also has MS, she was telling that the has primary progressive, which you never in a million years think, but I was gauging this on her mobility, anyway, she said that her GP prescribes her a steroid that she can take daily, every, for the MS !

I was under the impression that steroids are a short term med primarily for a relapse ?

When my consultant the ones I’ve just started he said I couldn’t come back and ask for me because they are only given for a relapse and even then they only like to give them twice a year if they really have to .

So I just dont know what this lady is taking but it sure as hell seems to work !

Poor sleepl and headaches are what hitting me at the moment, but it could be the lack of sleep causing the headaches ?

It’s a bit strange to be on steroids for MS long term, but it happens with lots of other auto immune disorders (for example Rheumatoid Arthritis). Generally these are low dose steroids rather than the high dose type you are taking for your relapse. Low dose steroids could be something like 10mg or less per day. You are probably taking 500mg per day. There’s a massive difference.

I wouldn’t have thought that the low dose steroids would necessarily be the cause of this persons relative good health. You need to remember that MS affects people very differently. So one person with PPMS is massively disabled while the next is not. Equally, some people with RRMS are very badly disabled, and others hardly at all.

MS is like that, a contrary so and so.

It’s a sharp learning curve, the first time you have high dose steroids. They are a peculiar drug.

Sue

1 Like

Not sure this is going to be terribly helpful, but here is the Barts Blog view. Multiple Sclerosis Research: Clinic speak: how good are steroids for treating relapses?

1 Like

She did say that she had gastric issues related to the MS and other symptoms so perhaps it is a low dose steroid for those issues ?

Her mobility was incredible for ppms, but as you say everyone is different.

Thanks, very helpful.

Ive only had oral steroids once , roughly 10 years ago just after DX , my experience of them were i was definately unable to sleep and generally relax and wind down , also had the bad headaches ( like you could have been one causing the other ) and also put on a stone of weight in the 5 days of taking them ( all on my face ) but pretty much lost the weight just as quickly after course was finished . Didnt make me feel any better whilst taking them but started to improve about a week after id taken them

best of luck

1 Like

Yeah I’m feeling a bit fuzzy & light headed. And such a horrible taste on the tablets when taking them.

For the metallic taste, try eating mints. And if you have none, just a teeny bit of toothpaste.

And try taking them with milk, yoghurt, or actimel (or similar). I know it’s a bit late now, but for future reference.

Sue

Thanks Sue, They really are a sour metallic taste aren’t they. My sister did warn me, she had a relapse herself just 2 weeks ago, how mad is that !!

They are foul. But once you’ve finished the course, the taste will go right away. And the sleeplessness and edgy feeling will go. Just a few more days after that of feeling crap, then you’ll (hopefully) start to recover.

Sue

Last day today on them. If I’m honest I’ve found myself over the last 2 days a bit wobbly and weak on my legs. Not sure if this is a side effect of the steroid ? Certainly by the afternoon I can tell I’ve taken them, a bit of a distant sort of feeling, if that makes sense, not a high but not with it.